Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this heat advisory at Jul 29, 2021, 3:25 PM CDT for 9 counties in Nebraska; 4 counties in Kansas. It took effect at Jul 30, 2021, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:25 PM CDT (20:25 UTC)
- In effect from
- Jul 30, 2021, 12:00 PM CDT
- Expired
- Jul 30, 2021, 8:42 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Hall County, NE, Hamilton County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 24 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS73 KGID 292025 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 325 PM CDT Thu Jul 29 2021 KSZ006-007-018-019-NEZ062>064-075>077-085>087-300500- /O.NEW.KGID.HT.Y.0005.210730T1700Z-210731T0200Z/ /O.CON.KGID.HT.Y.0004.000000T0000Z-210730T0200Z/ Smith-Jewell-Osborne-Mitchell-Hall-Hamilton-York-Adams-Clay- Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 325 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...For the first Heat Advisory, heat index values up to 109. For the second Heat Advisory, heat index values up to 107 expected. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ005-017-NEZ046>049-060-061-072>074-082>084-300200- /O.CON.KGID.HT.Y.0004.000000T0000Z-210730T0200Z/ Phillips-Rooks-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Gosper- Phelps-Kearney-Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 325 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 110. * WHERE...Portions of north central Kansas and central, east central and south central Nebraska. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Above normal temperatures...with heat index values near 100 degrees...are expected across parts of the area again on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Heinlein
3 follow-up statements
029 WWUS73 KGID 300159 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 859 PM CDT Thu Jul 29 2021 KSZ006-007-018-019-NEZ062>064-075>077-085>087-301100- /O.EXP.KGID.HT.Y.0004.000000T0000Z-210730T0200Z/ /O.CON.KGID.HT.Y.0005.210730T1700Z-210731T0200Z/ Smith-Jewell-Osborne-Mitchell-Hall-Hamilton-York-Adams-Clay- Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 859 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...From noon to 9 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ005-017-NEZ046>049-060-061-072>074-082>084-300300- /O.EXP.KGID.HT.Y.0004.000000T0000Z-210730T0200Z/ Phillips-Rooks-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Gosper- Phelps-Kearney-Furnas-Harlan-Franklin- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Elwood, Johnson Lake, Holdrege, Minden, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, and Hildreth 859 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... The threat for dangerous heat indices of 105 degrees or higher has ended, but heat indices are still forecast to rise into the upper 90s to low 100s Friday afternoon. $$ Thies
742 WWUS73 KGID 301003 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 503 AM CDT Fri Jul 30 2021 KSZ006-007-018-019-NEZ062>064-075>077-085>087-302000- /O.CON.KGID.HT.Y.0005.210730T1700Z-210731T0200Z/ Smith-Jewell-Osborne-Mitchell-Hall-Hamilton-York-Adams-Clay- Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 503 AM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of north central Kansas and east central and south central Nebraska. * WHEN...From noon today to 9 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Rossi
805 WWUS73 KGID 310142 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 842 PM CDT Fri Jul 30 2021 KSZ006-007-018-019-NEZ062>064-075>077-085>087-310245- /O.CAN.KGID.HT.Y.0005.000000T0000Z-210731T0200Z/ Smith-Jewell-Osborne-Mitchell-Hall-Hamilton-York-Adams-Clay- Fillmore-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Grand Island, Aurora, York, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 842 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY IS CANCELLED... The heat index values will continue to fall through the evening hours and the heat advisory has been cancelled. $$ Wesely
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Jul 29, 1:00 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 29, 1:00 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
100 PM CDT Thu Jul 29 2021
.UPDATE...
Issued at 922 AM CDT Thu Jul 29 2021
Updated the forecast for today and tonight for a few reasons.
First, I increased sky cover in our north to account for the
stubborn stratus at about 900 feet AGL.
Also, I increased POPs through the central part of the CWA due to
latest HRRR and HREF runs, suggesting coverage of at least 40-50
POPS rather than 20-30. Still will be low shear and moderate
MLCAPE environment, which could lead to a strong storm or two this
afternoon and early evening. the boundary looks like it is
bisececting the CWA, roughly from west northwest to east
southeast, cutting through the tri-city region, and should be
stalled for much of the day.
Also added smoke from HRRR smoke run model, adding haze into the
northern half of the CWA tonight and Friday morning. Folks could
wind up smelling some smoke by late tonight/Friday morning in the
northern half of the CWA, north of I-80, with visibility
potentially dropping to 3-5 miles.
&&
.DISCUSSION...(Today through Wednesday)
Issued at 416 AM CDT Thu Jul 29 2021
A weak cold front is gradually sinking southward towards the local
area this morning. Over the past hour...a couple of showers and
isolated thunderstorms have developed along this front...and just
completed and update to the forecast to cover this additional
development...mainly north of Highways 92...through around 10 AM
CDT. Otherwise...expect very hot conditions ahead of this front
today...as a hot and humid airmass remains in place across the
region. Per the latest guidance...upped temps about a degree south
of the front today...which combined with dewpoints in the mid
70s...will result in heat index values climbing to near 110 this
afternoon.
As the heat builds this afternoon and the CAP erodes...expect just
enough forcing near this front to result in isolated to scattered
convection during the afternoon hours. While widespread severe
weather is not anticipated...there will be enough instability to
justify the possibility of some stronger to marginally severe
storms...with 60 MPH wind gusts and hail to the size of quarters
both possible. That said...shear is lacking...and most storms
should be quick to fire and dissipate...with strong wind gusts
being more likely than hail.
While the aforementioned front begins to lift north and east on
Friday...another warm/hot day is anticipated across the area
Friday...although 850 mb temps come down a degree or two from this
afternoons forecast...which should be enough (combined with
slightly lower dewpoints)...to keep most/if not all of the area
from reaching heat advisory criteria. Even so...a slight change
in the warmer direction will need to be monitored as it would
likely justify the extension of heat advisories across parts of
the local area another day.
The good news...however...is a stronger cold front is expected to
push across the local area Friday night through Saturday....with
nearly a 10C drop in temps anticipated in its wake. This should
spell a much more pleasant weather across the local area over the
upcoming weekend...along with a better chance for showers and
thunderstorms Friday night through Saturday afternoon.
Thereafter...the upper level pattern becomes a bit more messy in
more northwesterly flow...resultant from an amplified ridge of
high pressure building to our west...which along with more
seasonal weather should bring intermittent chances for showers or
thunderstorms to parts of the local area next week.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday)
Issued at 1252 PM CDT Thu Jul 29 2021
Main concerns include smoke and potential thunderstorms. Smoke
models indicate that FU could be significant enough to include 4SM
FU between 08Z and 14Z for KGRI. Will leave out of KEAR for now,
but this is sort of a close call. Thunderstorms could erupt near a
boundary draped near both terminals. The most likely timing would
be 22Z to 03Z, although technically could have some storms linger
past this or a couple develop slightly before. Wind should remain
relatively light.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 9 PM CDT this evening for NEZ046>049-060>064-
072>077-082>087.
KS...Heat Advisory until 9 PM CDT this evening for KSZ005>007-017>019.
&&
UPDATE...Heinlein
DISCUSSION...Rossi
AVIATION...HeinleinHazardous weather outlook, Jul 29, 12:02 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1202 PM CDT Thu Jul 29 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1202 PM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. A Heat Advisory remains in effect for much of the local area through 9 PM CDT this evening. Please refer to the Advisory statement for more details. A weak cold front will be the focus for mainly afternoon shower and thunderstorm activity. A few of these thunderstorms could be marginally severe...with hail to the size of quarters and thunderstorm wind gusts to 60 MPH both possible with the strongest storms. Areas of smoke could reduce visibility to 3 to 5 miles tonight, with some locations possibly dipping to near 1 mile. The thickest smoke will be aimed primarily along and north of Highway 6 in south central Nebraska. Smokey haze may occur as far south as north central Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of smoke could reduce visibility to 3 to 5 miles on Friday into Friday evening, with some locations possibly dipping to near 1 mile. The thickest smoke will be aimed primarily along and north of Interstate 80 in south central Nebraska. Smokey haze may occur as far south as north central Kansas. On Friday afternoon, the heat index or "feels like temperature" will be around 100 degrees for much of the outlook area. In addition...intermittent opportunities for thunderstorms exist for various portions of the outlook area Friday through Saturday, and again late Monday night through Wednesday. Most of these chances still carry quite a bit of forecast uncertainty, but the overall highest chances are currently focused between Friday afternoon and Saturday night. Although there does not appear to be a threat for widespread severe storms over the next several days, a few strong to severe storms appear possible at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. However hail reports of any size or reports of damaging thunderstorm wind gusts are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
In the hours before
Special weather statement, Jul 29, 11:22 AM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Hastings NE 1122 AM CDT Thu Jul 29 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301800- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1122 AM CDT Thu Jul 29 2021 ...THICKEST WILDFIRE SMOKE OF THE SEASON SO FAR WILL ARRIVE TONIGHT AND LINGER INTO FRIDAY... This afternoon and evening through midnight...Expect hazy conditions for mainly areas along and north of Interstate 80. Some smoke will start to mix to the surface for areas near Ord toward midnight. Overnight tonight from midnight to 7 am...Thicker ground smoke will spread south to areas along and north of Highway 6 in south central Nebraska. Visibility of 3 to 5 miles could be common, with some locations possibly dipping to near 1 mile for visibility. Folks may begin to smell smoke. Some haze may make it to areas farther south, but will be less noticeable. For Friday and Friday evening...Smoke and areas of haze are expected for much of south central Nebraska, with some smokey haze possible for folks in north central Kansas, although not as thick as on the Nebraska side. Visibility of 3 to 5 miles may still be common on Friday, especially for locations along and north of Interstate 80. Those with health conditions sensitive to air quality should reduce prolonged outdoor activity. Should air conditions worsen, prolonged or heavy exertion should be avoided by those susceptible to air quality issues. Others may want to consider the impacts of the expected poor air quality when planning and participating in outdoor activities and adjust as necessary. Heinlein
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:38 PM CDT | Special Weather Statement | GID | Dawson | 37 min |
| Jul 29, 5:12 PM CDT | Special Weather Statement | GID | Dawson | 33 min |
| Jul 29, 5:47 PM CDT | Special Weather Statement | GID | Dawson | 28 min |
Nearby
Heat Advisories in Nebraska, 2021Heat Advisories in Kansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.